Announcement

Collapse
No announcement yet.

Long sad story ...

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • ICNDonna
    replied
    Another thought is to have your partner checked to be certain you aren't getting the bacteria from that source. And if you are using extra lubrication like many ICers, I suggest you buy it in the smallest size available so it's not as apt to become contaminated. And you can squeeze the lubricant onto a tissue to avoid hand contact with the tube.

    Donna

    Leave a comment:


  • MarthaF
    replied
    If you are having repeated infections maybe you should have a broth culture which is a more extensive culturing method that can find difficult-to-culture bacteria. Some are slow growing and do not show up on the routine lab culture. I have posted more on this under "Antibiotics".

    Many have found they have bacteria other than E.coli and require a different antibiotic than the usual UTI treatment given. There can be bacteria that is seemingly hidden and not considered a pathogen but can cause symptoms in some. United Medical Lab in McLean, VA is the only lab that will do a broth culture. Please send me a PM if you would like more information on this approach.

    Martha F

    Leave a comment:


  • sami4
    replied
    D-Mannose

    Mannose is a great product, and is used a lot by person confined to wheel chairs who are also prone to UTI. I have used it to ward off an infection and to clear up a new infection. It only works if the bladder infection is due to E-Coli which most of them are.
    Sammi

    Leave a comment:


  • NicoleB
    replied
    cranberry juice is out of the question, but ever try D-mannose? It works like cranberry juice, but its not acidic. its a type of sugar that prevents UTIs by preventing bacteria from sticking to the bladder wall. you should read up on it. i take some after every sexual encounter, and i've even used it to get rid of UTIs that i have because i'm sensitive to antibiotics. its a good preventive measure, and shouldnt bother your IC at all. Its a little pricy though....

    Leave a comment:


  • mom_in_ma
    replied
    Karen,
    I take bacrim after sex as well and it has helped for me. They want to keep the heavy duty meds (like levquin and cipro) for when you actually have a UTI because they don't want you to become resistant to them. I can't take macrobid either as I'm highly allergic to it. That said, I've had a UTI sneak past the bacrim once or twice. So, if you think you have a UTI...get a culture done.

    However, often I flare a bit just from the act of sex itself. I've found that half a table of xanax relaxes me and those muscles and stops the flare. Sarojini has a great list of tips that make sex easier for all of us. Do a search for Sarojini and sex and you should find it, if it's not still a sticky at the top of one of the categories.

    Good luck to you. I know this disease sucks...but it does get better over time for most of us.

    Leave a comment:


  • USPSham
    replied
    USPSham

    Karendy,

    As already wisely advised, this pain really could be either yeast, or post-sex pain/spasms!!

    Have you seen or tried the home-UTI tests? There are 3 'tests' per kit for $10. I got mine at Kroger's (Grocery, if not any in your area) and the brand is "Azo".....just like the "Azo Standard", over-the-counter, bladder anti-spasmodic. These test-strips check for nitrates in the urine, which is also how most in-office labs determine if you have a UTI. Using these, when I *really* think I have infection, determines whether I ride it out or go to the Dr. for antibiotics. If you keep having UTI's, be SURE they 'culture' your sample, to see exactly what bacteria you have in there!!!

    I don't know how long you've had IC, but I was dx'd in 1998, after symptoms for over 2 years. My 'Classic' IC was dx'd after having had two major surgeries to remove ovaries one at a time; had drains afterwards and the whole bit. Ugh!! Anyway, the point I'm getting to is that at least in **my** case, the frequency of infections, as well as pain levels, seemed to lessen with time!! Even with repeated surgeries for kidney stones, and the constant passing of very small stones!! Hopefully, if you're not already that long into the disease, this will happen for you as well; there is light at the end of the tunnel.....and it's NOT a train!!

    Do you take a bladder spasm med at all? If not, maybe your Uro could at least add one for a day or 2 after sex??? Would you believe just the over-the-counter ones work as well for me as the Rx ones; always have!!

    Well, that's the suggestions this old ICer has for you; hope something I mentioned helps in some small way!!

    All the Best,
    Sherry

    Leave a comment:


  • meme
    replied
    I take macrodantin after sex and it helps alot. Uro did suggest another one for me to try once we start TTC, don't have it filled yet so I'm not sure of the name. I agree it could easily be a yeast infection. Those make me flare and its always the last thing I think of b/c I'm sure its just a flare. Hope you're feeling better.

    Leave a comment:


  • mary124
    replied
    I can't take bactrim... bothers my IC. I think its too strong.(I have pain, running to the bathroom, etc) Have you tried Levquin? Just a suggestion.

    Leave a comment:


  • karendy
    replied
    Thanks for all the information.. i can't take. Microbid.. makes me break out in hives lol.. i take cipro for my UTI's but for some reason my dr. has me on the bactrim for the after sex meds.. I was up twice last night to go to the bathroom.. and i hadn't done that in many weeks.. this sure feels like a infection. but, in order for my dr to get a positve on the uti test, i am going to have to wait a day or so .. so this can get worse lol. I don't know what i would do without this site.. it's nice to talk to people who know what you are going through.. most think it's all in my head..

    thanks again.. K

    Leave a comment:


  • ihurttoo
    replied
    I agree with the others....yeast is a definate possibility. I also agree that Bactrim may not be the best abx for your situation. There are several other abx that can be taken in a low frequent dose that might be more helpful.

    I used to get UTIs all the time too, (10 last year!), but my Dr. put me on Macrobid daily. It is a very low dose, but since taking it, I have only had one or 2 in the last 6 mo or so. (And that is with me self-cathing for home bladder instills too! )

    One other thing that might help is to take a shower together before sex, as part of foreplay, and use an antibacterial soap on him and you, (if you can use it without having any problems.) Lots of times, women get UTIs after sex because bacteria on the outside is pushed up inside during sex. Just a thought!

    I definately think you should talk to your Dr. about this and see what he/she suggests. You might also ask if a different abx might be in order, along with a daily low dose, instead of just after sex. Also, you might ask if a med like Urimar-T might help. (It is a common med for IC that turns your urine blue, keeps urine from burning when you urinate, it also contains an antispasmodic for bladders spasms, and lastly, it contains an antibacterial that helps ward off UTIs.) I take Urimar-T also, and find it very helpful.

    I hope you and your Dr. get to the bottom of this soon. UTIs are no fun at all!

    Hugs,
    Amy

    Leave a comment:


  • vm
    replied
    I agree could be yeast, but it could also be a flare-up of the IC from the sex itself.

    Also, you may need a different antibiotic - Bactrim may not kill the organisms causing your infections.

    Leave a comment:


  • July
    replied
    Is bactrium an antibiotic? If so, it may lead to a yeast infection which also can take on UTI type symptoms. Have the drs. checked for that? I hope you feel better soon.

    Leave a comment:


  • karendy
    started a topic Long sad story ...

    Long sad story ...

    I have been on elmiron for almost 4 months .. . and i am sure it's helping me.. but the problem of repeat UTI's after sex is my problem .. My drs have me taking a dose of bactrim after sex.. problem is i did just that , and i am sure in am having a new UTI's.. what do i do now.. NO SEX.. well that's not a option .. any suggestions out there ????


    Karen
Working...
X